Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Help coming off Catapres (Clonidine)


[Ho...]

Recommended Posts

Hi, I am currently taking 1 x 100mcg Catapres a day (rx by Pdoc) to help with the anxiety and physical agitation caused by my V w/d. I would like to stop the Catapres. Firstly, is this a wise decision to try and stop it while doing the V taper? Secondly, any advice on how to do it? Both Pdoc and pharmacist said I could could just stop this amount and it would be fine. I tried that and it wasn’t. Anxiety and agitation got too bad after only a day or so and I had to reinstate. I then read somewhere to titrate it down over 2-4 days so I took 3/4 of my dose Fri, 1/2 on Sat then 1/4 on Sun. By tonight (Monday), my anxiety and agitation became too uncomfortable to sit with and I had to take my full dose.

 

Has anyone successfully come off Catapres and could advise me on the best course of action?

 

Kind Regards,

Hope2020

Link to comment
Share on other sites

Are you taking .1 mg. per day? I'm not really good at calculating.

 

I used to take Clonidine, and I can tell you that someone with a sensitive CNS will most likely have a hard time no matter what a doctor or pharmacist says.

 

It'll probably take awhile, but I've found that the best way to taper bp pills is with a cheap scale. You can grind up the powder with a mortar and pestle, then divide the powder into capsules and see how much you want to taper at one time. I know they're small pills, but they pack a punch.

 

I'm so glad I got off that pill!!! I've used it since in rough situations, and I've still gotten panic attacks with it or have intense anxiety for a day afterwards. It's not worth it. GOOD LUCK!!!

 

I have never had good luck trying to taper two things at once. It's just impossible knowing what symptoms are coming from what pill. If Clonidine were an easy pill to get off of, maybe things would be different. But it isn't  easy for people with sensitized nervous systems.

 

I want to add that we are NOT run-of-the-mill people. Our brains have been badly injured. Doctors don't realize that (I wish they would - they would be a lot more careful in prescribing). So what they tell you about tapering is generally unsound and borne of ignorance. I, too, asked doctors and pharmacists how to taper drugs, and I always found myself in a worse position for having done that. Always beware of their advice.

Link to comment
Share on other sites

Thanks for getting back to me, Terry38. Yes, on .1mg a day. Can I ask what dose you used to be on and how long it took you to taper off?
Link to comment
Share on other sites

I was on .1 mg. a day. This was years ago, and my sister was visiting at the time. I think at that point I just cut up the pills. I remember her saying that the withdrawal "wasn't pretty." Of course it made my bp spike up. I didn't have any knowledge about tapering with a scale. I've since gone off many pills, and I have to use a scale because my CNS is so messed up.
Link to comment
Share on other sites

Thanks again for getting back to me. I haven’t taken any Clonidine since Monday night. Decided not to reinstate as felt it was making my tinnitus worse and that was increasing my anxiety and defeating the purpose of taking it really! Not feeling great (bit agitated, sweats, stomach cramps) but BP fine and using mindfulness and meditation to get through the other stuff. Hope you’re having a good day and thanks again for your info and support.
Link to comment
Share on other sites

GOOD LUCK!!! I would think symptoms would come up quickly because it has a short half-life, so it sounds as if you're doing well!!

 

It's great you aren't reinstating. It can be a god-awful pill to take, and I certainly don't want to take it again!

Link to comment
Share on other sites

I was on the Clonidine Patch, prior to surgery to bring my bp down, I was taking it along with Cardura and HCTz it made me feel awful, so after three or four days took it off and threw it out......thanks for all of the advice, interesting off all bp meds right now and bp is the same or a little lower than it was on them!
Link to comment
Share on other sites

×
×
  • Create New...